News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Provera & Palpitations


 lindzyb - Mon Sep 17, 2007 3:53 pm

I got prescribed a 10 day prescription for Provera & have taken about 4 days worth. I noticed the past 3 days I have been having very strong heart Palpitations & points where its tough to breathe. It's making me nervous because I read up on some of the side effects which can include heart problems and blood clots. Anyone have any knowledge or advice on this?
 John Kenyon, CNA - Wed Sep 19, 2007 6:21 am

User avatar Hello - While all hormone-based birth control methods carry some risk of heart problems and blood clots that can go to the lungs, it sounds rather more as though what you're experiencing is the more benign side-effect of palpitations. If you truly are also having trouble breathing (and don't suffer from asthma already) then I'd advise you to mention this to your doctor. However, the rare cardiac and pulmonary "adverse events" associated with birth control drugs are usually a good deal more pronounced and dramatic. That being said, if the shortness of breath is pronounced and constant I would definitely bring it to the attention of a doctor - and of course I would anyway if that were the case.

Best of luck to you and please to keep in touch.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here